EconPapers    
Economics at your fingertips  
 

Nonstationary Cointegration in the Fractionally Cointegrated VAR Model

Soren Johansen () and Morten Nielsen ()

Journal of Time Series Analysis, 2019, vol. 40, issue 4, 519-543

Abstract: We consider the fractional cointegrated vector autoregressive (CVAR) model of Johansen and Nielsen (2012a) and make two distinct contributions. First, in their consistency proof, Johansen and Nielsen (2012a) imposed moment conditions on the errors that depend on the parameter space, such that when the parameter space is larger, stronger moment conditions are required. We show that these moment conditions can be relaxed, and for consistency we require just eight moments regardless of the parameter space. Second, Johansen and Nielsen (2012a) assumed that the cointegrating vectors are stationary, and we extend the analysis to include the possibility that the cointegrating vectors are non‐stationary. Both contributions require new analysis and results for the asymptotic properties of the likelihood function of the fractional CVAR model, which we provide. Finally, our analysis follows recent research and applies a parameter space large enough that the usual (non‐fractional) CVAR model constitutes an interior point and hence can be tested against the fractional model using a Chi‐squared‐test.

Date: 2019
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/jtsa.12438

Related works:
Working Paper: Nonstationary cointegration in the fractionally cointegrated VAR model (2018) Downloads
Working Paper: Nonstationary cointegration in the fractionally cointegrated VAR model (2018) Downloads
Working Paper: Nonstationary Cointegration In The Fractionally Cointegrated Var Model (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:40:y:2019:i:4:p:519-543

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782

Access Statistics for this article

Journal of Time Series Analysis is currently edited by M.B. Priestley

More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-09-14
Handle: RePEc:bla:jtsera:v:40:y:2019:i:4:p:519-543